Ohio, 2015

Damaging Wind in Ohio, December 23, 2015

December 23, 2015 · NWS IWX · 1 event in 1 county or zone

An anomalously moist atmosphere combined with low surface based CAPE and high shear values allowed for the development of widespread showers. A few of the stronger showers were able to mix the stronger winds to the ground producing marginally severe wind gusts and isolated wind damage in Van Wert county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

An anomalously moist atmosphere combined with low surface based CAPE and high shear values allowed for the development of widespread showers. A few of the stronger showers were able to mix the stronger winds to the ground producing marginally severe wind gusts and isolated wind damage in Van Wert county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 23, 4:28 PM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 23, 4:28 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EST WED DEC 23 2015

.SYNOPSIS...
ISSUED AT 415 PM EST WED DEC 23 2015

SHOWERS AND ISOLATED THUNDERSTORMS WILL DIMINISH OVERNIGHT AS A
COLD FRONT TRACKS ACROSS THE AREA. A FEW OF THE SHOWERS AND STORMS
THIS EVENING MAY PRODUCE GUSTY WINDS AND BRIEF DOWNPOURS. VERY
WINDY CONDITIONS CAN BE EXPECTED LATE EVENING INTO THE OVERNIGHT
BEHIND THE COLD FRONT. DRY CONDITIONS ARE EXPECTED FOR THURSDAY
WITH COOLER CONDITIONS...BUT STILL WELL ABOVE NORMAL FOR LATE
DECEMBER. LOW TEMPERATURES TONIGHT WILL RANGE FROM 40 TO 45...WITH
HIGH TEMPERATURES ON THURSDAY FROM THE MID 40S TO LOWER 50S.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 415 PM EST WED DEC 23 2015

POTENTIAL OF ISOLATED DAMAGING WIND GUSTS WITH SHOWERS/ISOLATED
THUNDERSTORMS THIS EVENING AND A BRIEF PERIOD OF STRONG
SYNOPTIC WINDS TONIGHT WILL CONTINUE TO BE THE PRIMARY FOCUS OF
THE SHORT TERM.

PREFRONTAL TROUGH AND ASSOCIATED 1.2-1.4 INCH PWAT AXIS WILL
CONTINUE EASTWARD ACROSS FAR NORTHEAST INDIANA/NORTHWEST OHIO
EARLY THIS EVENING. MAGNITUDE OF INSTABILITY HAS BEEN THE PRIMARY
LIMITING FACTOR FOR A MORE SUBSTANTIAL SEVERE THREAT TO THIS POINT
(CAPES ON THE ORDER OF 250 J/KG)...BUT BANDS/FINE LINES OF SHOWERS
POSING SOME THREAT OF 45-55 MPH GUSTS HAVE BEEN NOTED ACROSS MUCH
OF NORTH CENTRAL INDIANA THIS AFTERNOON. WHILE SHEAR VECTORS HAVE
REMAINED LARGELY PARALLEL TO THESE BANDS...CANNOT DISCOUNT SOME
SPORADIC ISOLATED DAMAGING WIND GUSTS ACROSS NORTHEAST
INDIANA/NORTHWEST OHIO OVER THE NEXT FEW HOURS AS MORE CHANNELED
LOW LEVEL FLOW SHIFTS EASTWARD IN ASSOCIATION WITH PREFRONTAL
TROUGH. A SECONDARY AREA OF CONCERN IS A CONVECTIVE COMPLEX THAT
HAS TRACKED INTO CENTRAL INDIANA FROM SOUTHERN MISSOURI THIS
AFTERNOON. THESE STORMS HAVE OUTRACED MORE SUBSTANTIAL
INSTABILITY...BUT WILL NEED TO MONITOR SOUTHEAST PORTIONS OF THE
FORECAST AREA THROUGH 00Z WITH POSSIBLE IMPACTS FROM NORTHERN
BOOKEND VORTEX.

SCATTERED THUNDERSTORMS HAVE ALSO INITIATED ACROSS NORTHEAST
MISSOURI/SOUTHEAST IOWA OVER THE PAST HOUR ASSOCIATED WITH ANOTHER
STRONG MID/UPPER LEVEL IMPULSE AND STRONGER FRONTAL CONVERGENCE.
THIS SHORT WAVE WILL LIFT NORTHEAST ACROSS THE WESTERN GREAT LAKES
TONIGHT WITH FORCING FROM THIS WAVE IMPACTING AREAS ESPECIALLY
ACROSS NORTHWEST/NORTHERN PORTIONS OF THE FORECAST AREA. LATEST
RUC DOES INDICATE A POCKET OF 500 J/KG SURFACE BASED INSTABILITY
WORKING ACROSS FAR NORTHWEST INDIANA LATER THIS EVENING AND WILL
MAINTAIN CHANCE/SCT SHOWER/STORM MENTION GOING THROUGH THE EVENING
IN ASSOCIATION WITH THIS FORCING/COLD FRONT.

THE OTHER CONCERN TONIGHT WILL BE FOR A PERIOD OF STRONG SYNOPTIC
WINDS JUST AHEAD AND BEHIND THE COLD FRONT. IMPRESSIVE
CYCLOGENESISAND PRONOUNCED PRESSURE RISE/FALL COUPLET WILL ALSO
ENHANCE WINDS IN ADDITION TO THE STEEPENING LOW LEVEL LAPSE RATES.
THE TRACK OF THE ISALLOBARIC CONTRIBUTION WOULD SEEM TO FAVOR
NORTHWEST AREAS FOR PUSHING ADVISORY LEVEL WINDS...BUT HAVE GONE
AHEAD AND ISSUED WIND ADVISORY FOR THE ENTIRE FORECAST AREA FROM
03Z-09Z.

QUIETER CONDITIONS FOR THURSDAY WITH COOLER CONDITIONS...BUT STILL
WELL ABOVE NORMAL FOR LATE DECEMBER. SUBSIDENCE OVERNIGHT WILL LIMIT
MIXING HEIGHTS INTO THURSDAY...AND PROVIDE FOR DIMINISHING WINDS
LATE TONIGHT INTO THURSDAY.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 415 PM EST WED DEC 23 2015

NUMEROUS CHALLENGES ARE AT HAND THIS PERIOD INCLUDING AMOUNTS AND
TIMING OF HEAVY RAIN AND CHANCES FOR WINTRY WEATHER EARLY NEXT WEEK.
TWO MORE ROUNDS OF RAINFALL ARE EXPECTED SATURDAY THROUGH MONDAY
NIGHT AS ADDITIONAL ENERGY IN THE FORM OF SHORT WAVE TROFS EJECTS
NORTHEAST INTO THE FORECAST AREA. ANTECEDENT MOISTURE INITIALLY IS
UNFAVORABLE FOR FLOODING...ALTHOUGH BY THE END OF THE WEEKEND...
SOILS SHOULD BECOME SATURATED INCREASING RUNOFF. NCEP/WEATHER
PREDICTION CENTER AND OHIO RFC BOTH FAVOR A SOUTH SHIFT IN THE AXIS
OF HEAVIEST RAINFALL. THE NORTH AMERICA ENSEMBLE FORECAST SYSTEM
INDICATED THE BEST CHANCE FOR RIVER FLOODING ARE NEXT TUESDAY INTO
WEDNESDAY. SO AT THE MOMENT...EXPECT RISES ON RIVES BY LATE MONDAY
WITH SOME RIVERS POSSIBLY FLOODING TUESDAY INTO WEDNESDAY.

AFTER COORDINATION WITH SURROUNDING OFFICES...MADE SOME CHANCES TO
THE WEATHER MONDAY INTO MONDAY NIGHT. BOTH THE GFS AND ECMWF SHOW
MUCH BELOW CONFIDENCE IN ANY SOLUTION EARLY NEXT WEEK...ALTHOUGH DID
FAVOR THE GFS SLIGHTLY IN THE HANDLING OF THE SYSTEM. BELIEVE THE
GFS IS HANDLING THE ENERGY BETTER IN A PARTIALLY CUT OFF PATTERN.
FOR NOW...HAVE A RAIN/SNOW MIX MOST AREAS MONDAY AND MONDAY NIGHT...
BUT STILL AM VERY UNCERTAIN HOW THIS THIRD ROUND OF PRECIPITATION
WILL PLAY OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 117 PM EST WED DEC 23 2015

PREFRONTAL TROUGH MOVING ACROSS THE AREA WILL ALLOW SHOWERS AND
ISOLATED TO SCATTERED THUNDERSTORMS TO OVERSPREAD NORTHERN INDIANA
THROUGH 23Z. A DIFFUSE SFC WARM FRONT CONTINUES TO LIFT NORTHWARD
ACROSS CENTRAL/NORTH CENTRAL INDIANA AND CONDITIONS HAVE IMPROVED
TO MVFR SOUTH OF THIS FRONT AT KFWA. IFR CONDITIONS PERSIST AT
KSBN ALTHOUGH MAY SEE SOME IMPROVEMENT TO LOWER END MVFR AT KSBN
ALSO. DID MAINTAIN TSRA MENTION FOR BOTH TERMINALS THIS
AFTERNOON...ALTHOUGH SOMEWHAT LIMITED INSTABILITY IN ASSOCIATION
WITH THE PREFRONTAL TROUGH MAY KEEP TSRA MORE
ISOLATED...PARTICULARLY AT KSBN. SHOWERS/ISO-SCT STORMS WITH
PREFRONTAL TROUGH SHOULD SHIFT EAST OF KFWA IN THE 00Z-02Z
TIMEFRAME WITH ADDITIONAL SCATTERED SHOWERS/STORMS POSSIBLE WITH
THE APPROACH OF THE COLD FRONT. CONFIDENCE IN COVERAGE WITH THE
COLD FRONT REMAINS SOMEWHAT LOWER HOWEVER. A PERIOD OF VERY GUSTY
WINDS IS EXPECTED WITH THE COLD FRONT TONIGHT...AIDED BY A VERY
STRONG RISE/FALL PRESSURE COUPLET ASSOCIATED WITH DEPARTING SFC
LOW PRESSURE. WINDS TO SUBSIDE LATE TONIGHT INTO EARLY THURSDAY
MORNING...WITH MAINLY VFR CONDITIONS EXPECTED FOR THURSDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 4 AM EST
     /3 AM CST/ THURSDAY FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...WIND ADVISORY FROM 10 PM THIS EVENING TO 4 AM EST THURSDAY FOR
     MIZ077>081.

OH...WIND ADVISORY FROM 10 PM THIS EVENING TO 4 AM EST THURSDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.

     GALE WARNING UNTIL 7 AM EST THURSDAY FOR LMZ043-046.

&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 23, 4:56 AM EST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 AM EST WED DEC 23 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-241000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
456 AM EST WED DEC 23 2015 /356 AM CST WED DEC 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED DAMAGING
WIND GUSTS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE BEHIND A STRONG COLD FRONT
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A POTENTIAL FOR HEAVY RAINFALL...POSSIBLY LEADING TO SOME
FLOODING... OVER THE WEEKEND AND EARLY NEXT WEEK AS A COUPLE OF
MOISTURE LADEN LOW PRESSURE SYSTEMS MOVE FROM THE SOUTHERN PLAINS
ACROSS THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-241000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
456 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY WITH A GALE WARNING
TONIGHT. THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND THIS
EVENING... CAUSING LOCALLY HIGHER WINDS AND WAVES. A FEW STORM
FORCE GUSTS ARE POSSIBLE OVERNIGHT AS THE COLD FRONT MOVES
THROUGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Dec 23, 5:01 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 PM EST WED DEC 23 2015

MIZ081-OHZ001-002-004-005-015-232230-
HILLSDALE-HENRY-FULTON-DEFIANCE-WILLIAMS-PAULDING-
501 PM EST WED DEC 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSDALE...DEFIANCE...
NORTHERN PAULDING...WESTERN HENRY...WESTERN FULTON AND WILLIAMS
COUNTIES...

AT 500 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LITCHFIELD TO NEAR READING TO ST. JOE...AND
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEFIANCE...NAPOLEON...BRYAN...HILLSDALE...WAUSEON...ARCHBOLD...
MONTPELIER...HICKSVILLE...JONESVILLE...EDGERTON...ANTWERP...WEST
UNITY...PIONEER...LITCHFIELD...STRYKER...FAYETTE...HOLGATE...
READING...EDON AND HOLIDAY CITY.

THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 2 AND 36.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4171 8436 4171 8410 4119 8414 4118 8480
      4207 8477 4207 8437
TIME...MOT...LOC 2200Z 222DEG 44KT 4209 8476 4178 8475 4131 8487

BENTLEY
Special weather statement, Dec 23, 5:05 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EST WED DEC 23 2015

OHZ015-016-024-025-232245-
PUTNAM-VAN WERT-ALLEN-PAULDING-
505 PM EST WED DEC 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PAULDING...ALLEN...VAN
WERT AND PUTNAM COUNTIES...

AT 504 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HICKSVILLE TO NEAR GENEVA...AND MOVING NORTHEAST
AT 65 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMA...VAN WERT...DELPHOS...OTTAWA...BLUFFTON...PAULDING...
SPENCERVILLE...COLUMBUS GROVE...LEIPSIC...ELIDA...ANTWERP...KALIDA...
PAYNE...PANDORA...CONTINENTAL...CONVOY...GLANDORF...OTTOVILLE...OHIO
CITY AND SPENCERVILLE IN ALLEN COUNTY.

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
      4068 8446 4073 8446 4073 8480 4119 8480
      4118 8436 4117 8434 4117 8388 4065 8388
TIME...MOT...LOC 2204Z 236DEG 58KT 4129 8481 4053 8491

BENTLEY
Local storm report, Dec 23, 5:06 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     1 W REIFFSBURG          40.65N 85.17W
12/23/2015  M57 MPH          WELLS              IN   TRAINED SPOTTER

&&

BML
Local storm report, Dec 23, 5:30 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND GST     3 S ANTWERP             41.14N 84.74W
12/23/2015  M47 MPH          PAULDING           OH   PUBLIC

            PEA SIZE HAIL

&&

BML
Local storm report, Dec 23, 5:31 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     VAN WERT                40.87N 84.58W
12/23/2015  M54 MPH          VAN WERT           OH   EMERGENCY MNGR

&&

BML
Special weather statement, Dec 23, 5:40 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EST WED DEC 23 2015

OHZ002-004-005-016-025-232330-
PUTNAM-HENRY-FULTON-ALLEN-DEFIANCE-
540 PM EST WED DEC 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DEFIANCE...
HENRY...FULTON...ALLEN AND PUTNAM COUNTIES...

AT 539 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAYETTE TO NEAR SPENCERVILLE...AND MOVING EAST AT
50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMA...DEFIANCE...NAPOLEON...WAUSEON...DELPHOS...OTTAWA...ARCHBOLD...
BLUFFTON...SWANTON...MORENCI...DELTA...SPENCERVILLE...COLUMBUS
GROVE...LEIPSIC...ELIDA...DESHLER...KALIDA...LIBERTY CENTER...PANDORA
AND CONTINENTAL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
 INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 27 AND 48.

&&

LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
      4069 8437 4081 8436 4082 8434 4092 8436
      4171 8430 4172 8388 4065 8388
TIME...MOT...LOC 2239Z 252DEG 42KT 4173 8432 4065 8440

BENTLEY

The radar

The Northern Indiana radar (KIWX), 120 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Van Wert

When
December 23, 5:42 PM EST to 5:43 PM EST
Where
Van Wert County, 1.25 mi WSW of Middle Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.840, -84.450

Emergency management officials reported a power pole down with lines across the roadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612129.